Alert archive / Virginia / High Wind Watches in 2007
High Wind Watch 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind watch at Dec 15, 2007, 7:33 PM EST for 15 counties in Virginia; 8 counties in Maryland; 7 counties in West Virginia. It took effect at Dec 16, 2007, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 7:33 PM EST (00:33 UTC)
- In effect from
- Dec 16, 2007, 1:00 PM EST
- Expired
- Dec 16, 2007, 3:51 AM EST
- In force
- Issued by
- NWS Baltimore/Washington
All 30 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 41 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind watch went out at Dec 15, 7:33 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 15, 7:33 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
733 PM EST SAT DEC 15 2007
.SYNOPSIS...
LOW PRESSURE WILL TRACK INTO THE TENNESSEE VALLEY THIS EVENING...AND
THEN TRANSFER ITS ENERGY TO A NEW LOW OFF THE COAST BY SUNDAY
MORNING. GUSTY WINDS ARE EXPECTED AS THE STORM DEPARTS SUNDAY.
HIGH PRESSURE IS FORECAST TO REBUILD EARLY NEXT WEEK. THE NEXT LOW
PRESSURE SYSTEM WILL SLIDE INTO THE OHIO VALLEY LATE THURSDAY AND
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
REGIONAL RADAR LOOP SHOWS THAT PRECIPITATION HAS BEGUN TO
OVERSPREAD THE CWFA. MOST TEMPERATURES IN THE WARNING AREA HAVE
DROPPED TO FREEZING...OR WELL BELOW IN THE HIGHER TERRAIN. EAST OF
THE BLUE RIDGE...TEMPEARTURES RANGE FROM THE LOWER TO MIDDLE 30S.
HAVE MAINLY UPDATED THE FORECAST TO INCLUDE A HIGH WIND WATCH OVER
MUCH OF THE FORECAST AREA...WITH A WIND ADVISORY FOR LOWER
SOUTHERN MARYLAND AND THE CENTRAL FOOTHILLS OF VA. THE MODELS
LOCKED ONTO WINDY CONDITIONS BEHIND THE DEPARTING LOW PRESSURE
SYSTEM DAYS AGO. THE LATEST GUIDANCE SUGGESTS THAT WEST OF THE
BLUE RIDGE...GUSTS TO 55 TO 60 MPH WILL NOT BE OUT OF THE
QUESTION. HAVE GONE AHEAD AND EXTENDED THE HIGH WIND WATCH INTO
THE METRO AREAS...AS BUFKIT SOUNDINGS ARE MORE MARGINAL HERE...BUT
WITH GUSTS AROUND 55 MPH ARE NOT OUT OF THE QUESTION. FURTHER
SOUTH...WINDS GUSTS LOOK TO BE A LITTLE LESS AND HAVE ONLY
HOISTED AN ADVISORY.
FURTHER UPDATES FOR THE WINTRY PRECIP WILL LIKELY BE NEEDED LATER
THIS EVENING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
LOPRES TO MV N OF AREA SUN...TRACKING FAIRLY CLOSE TO CWFA. BEST
PCPN WL BE SHUNTED N/E OF CWFA ELY...AND WLY FLOW SHUD STRT TO SCOUR
OF CLDS. THUS...HV TRIMMED MOST WINTER HEADLINES...ADVY AT 7AM /IF
NOT BEFORE/...AND 1PM IN VLY. WL KEEP WSWRNG IN MTNS AS IS...BASED
ON RDVLPMNT OF SHSN. WNDS SHUD INCR AS STRONG CAA KICKS IN. PROFILES
SUGGEST STRONGEST WNDS SUN NGT...AND THUS WL WAIT ANTHR CYCLE BEFORE
RAISING ANY WND HEADLINES. MAXT NEAR MIDDAY...W/ TEMPS DROPPING OFF
AGN DURING THE AFTN. TOOK BLEND OF GDNC SOLNS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY NIGHT AND MONDAY...A MAJOR COASTAL STORM WILL CONTINUE TO
RAPIDLY INTENSIFY SUNDAY NIGHT AS IT HEADS THROUGH NEW ENGLAND. A
STRONG PRESSURE GRADIENT BETWEEN THIS STORM AND HIGH PRESSURE OVER
THE MIDWEST WILL BRING GUSTY WEST-NORTHWEST WINDS TO THE ENTIRE
CWA FOR SUNDAY NIGHT INTO MONDAY. STRONG COLD ADVECTION WILL
COMBINE WITH WRAP AROUND MOISTURE FROM THIS STORM AND THE GREAT
LAKES TO PRODUCE UPSLOPE SNOW SHOWERS ACROSS THE POTOMAC HIGHLANDS
INTO MONDAY MORNING. 12Z NAM/GFS BUFKIT PROFILES SHOW SATURATED
LOW-LEVELS BELOW 3000 FEET UNDERNEATH THE SUBSIDENCE INVERSION.
THE LAYER OF MAXIMUM DENDRITIC SNOW GROWTH IS ALSO LOCATED FROM
JUST ABOVE THE SURFACE UP TO THE SUBSIDENCE INVERSION. THEREFORE...
WE WENT CATEGORICAL WITH THE POPS AND SOME ACCUMULATION IS LIKELY
ACROSS EXTREME WESTERN MARYLAND AND EASTERN WEST VIRGINIA. HIGH
PRESSURE WILL BUILD OVER THE CWA LATER MONDAY ALLOWING FOR WINDS
TO GRADUALLY SUBSIDE AND SNOW SHOWERS ACROSS THE POTOMAC HIGHLANDS
TO SLOWLY DISSIPATE.
TUESDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD OVER THE MID-
ATLANTIC FOR TUESDAY BRINGING DRY AND SEASONABLE CONDITIONS. A
WEAK CLIPPER SYSTEM WILL PASS BY TO OUR NORTH FOR WEDNESDAY WITH
LITTLE IMPACT ON THE WEATHER. HIGH PRESSURE WILL BUILD BACK OVER
THE REGION BEHIND THIS SYSTEM...BUT THE NEXT STORM SYSTEM WILL BE
ON ITS HEELS BRINGING A CHANCE FOR PRECIPITATION LATER THURSDAY
AND FRIDAY. AS OF NOW IT LOOKS LIKE THIS WILL BE A RAIN PRODUCER.
WEAK HIGH PRESSURE MAY MOVE IN BEHIND THIS SYSTEM TO START NEXT
WEEKEND.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
MOSTLY VFR ATTM...THO CIGS WL DROP TO MVFR SHORTLY. XPCT RAPID
DETERIORATION BLO IFR TNGT. PTYPE WL BE MOSTLY RA...W/ SOME PL AT
ONSET. MAY BE A PD OF FZRA AT IAD /TIL 07Z/ AND CHO /TIL 10Z/...
CONDITIONAL ON THERMAL PROFILES.
&&
.MARINE...
SCA REMAINS FOR 20 KT IN BLDG SLY FLOW TNGT AND SUN. HOWEVER...A
STRONG PRESSURE GRADIENT BETWEEN THE COASTAL STORM MOVING THROUGH
NEW ENGLAND AND HIGH PRESSURE OVER THE MIDWEST WILL BRING GALE
FORCE WIND GUSTS FROM THE WEST-NORTHWEST LATER SUNDAY AFTERNOON
INTO EARLY MONDAY MORNING. A GALE WARNING IS IN EFFECT FROM 4 PM
SUNDAY UNTIL 7 AM MONDAY MORNING. WINDS WILL GRADUALLY SUBSIDE ON
MONDAY AS HIGH PRESSURE DRAWS CLOSER BUT A SMALL CRAFT WINDS ARE
STILL EXPECTED. HIGH PRESSURE WILL BRING TRANQUIL CONDITIONS FOR
THE MIDDLE PART OF THE WEEK AND THE NEXT STORM SYSTEM WILL
APPROACH LATE IN THE WEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES REMAIN PSBL LT TNGT/SUN MRNG AS LOPRES MV UP COAST.
GDNC ATTM SUGGESTING 1-2FT ANOMOLIES...WHICH WUD APPROACH MAT ALNG
WRN SHORE OF BAY AT HIGH TIDE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR DCZ001.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MDZ004>007-
009>011-013-014.
WIND ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
MDZ016>018.
WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR MDZ501-502.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR MDZ003>007-009>011-013-014-501-502.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR MDZ003.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ036>042-
050>056.
WIND ADVISORY FROM 1 PM SUNDAY TO 10 AM EST MONDAY FOR
VAZ036>041-050-051-055>057.
WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR VAZ021.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR VAZ021-025>031-042-052>054.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR VAZ025>031.
WV...WINTER STORM WARNING UNTIL 6 PM EST SUNDAY FOR WVZ050-054-055-
501>504.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR WVZ050>055-501>504.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ANZ530>537.
GALE WARNING FROM 4 PM SUNDAY TO 10 AM EST MONDAY FOR
ANZ530>537.
&&
SYNOPSIS...HTS
NEAR TERM...NWL
SHORT TERM...HTS
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 15, 4:36 PM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 436 PM EST SAT DEC 15 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 436 PM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT A WINTER STORM WARNING CONTINUES FOR AREAS WEST OF THE BLUE RIDGE THIS AFTERNOON THROUGH SUNDAY MORNING. ICE ACCUMULATIONS FROM FREEZING RAIN OF UP TO ONE QUARTER OF AN INCH IS LIKELY...WITH LOCAL AMOUNTS OF UP TO ONE HALF OF AN INCH POSSIBLE IN THE HIGHER ELEVATIONS. SNOW AND OR SLEET ACCUMULATIONS WILL BE MINIMAL IN THE WARNING AREA AT UNDER 1 INCH. A WINTER WEATHER ADVISORY CONTINUES FOR AREAS EAST OF THE BLUE RIDGE MOUNTAINS TO THE I-95 CORRIDOR...INCLUDING THE BALTIMORE AND WASHINGTON DC METROPOLITAN AREAS. MINIMAL ICE ACCUMULATION IS ANTICIPATED ALONG THE INTERSTATE 95 CORRIDOR...WITH A TENTH OR TWO OF ICING POSSIBLE JUST EAST OF THE BLUE RIDGE MOUNTAINS AND ALONG THE MASON DIXON LINE. LITTLE OR NO SNOW AND OR SLEET ACCUMULATION IS EXPECTED IN THE ADVISORY AREA. A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING FOR GUSTY NORTHWEST WINDS BEHIND THE WINTER STORM. SMALL CRAFT ADVISORY CONDITIONS ON THE BAY AND TIDAL POTOMAC ARE LIKELY MONDAY AFTERNOON. IN ADDITION...WIND GUSTS UP TO 45 MPH ARE POSSIBLE OVER THE LAND AREAS ON SUNDAY WHICH COULD CAUSE DOWNING OF TREES AND POWER LINES IN AREAS WHERE THERE IS APPRECIABLE GLAZE ICE ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...REPORTS OF ICING...SLEET OR SNOW WOULD BE APPRECIATED THIS WEEKEND.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:33 PM EST | Wind Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more | 34 hr |
| Dec 16, 3:51 AM EST | High Wind Warning | LWX | 17 hr | |
| Dec 16, 3:58 AM EST | Snow Advisory | LWX | 26 hr |
Nearby
High Wind Watches in Virginia, 2007High Wind Watches in Maryland, 2007High Wind Watches in West Virginia, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.